Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 5, NWS Tulsa, OK

April 30, 201022 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 30, 2010, 3:33 AM CDT for 22 counties in Oklahoma. It took effect at Apr 30, 2010, 4:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2010, 3:33 AM CDT (08:33 UTC)
In effect from
Apr 30, 2010, 4:00 AM CDT
Expired
Apr 30, 2010, 12:32 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 22 counties

Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS74 KTSA 300833
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
333 AM CDT FRI APR 30 2010

OKZ049-053>075-301645-
/O.NEW.KTSA.WI.Y.0005.100430T0900Z-100501T0000Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
333 AM CDT FRI APR 30 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...
   OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG...
   NOWATA...PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LATIMER 
   AND HASKELL. 

HAZARDOUS WEATHER...
 * AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE HIGH PLAINS...
   THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS EASTERN
   OKLAHOMA. THIS COMBINED WITH STRONG WIND FIELDS OFF THE
   SURFACE...WIND GUSTS OVER 40 MPH WILL OCCUR ACROSS THE
   ADVISORY AREA BEFORE WINDS EASE THIS EVENING.

IMPACTS...
 * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
247 
WWUS74 KTSA 301732
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1232 PM CDT FRI APR 30 2010

OKZ049-053>075-301845-
/O.CAN.KTSA.WI.Y.0005.000000T0000Z-100501T0000Z/
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
1232 PM CDT FRI APR 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND 
ADVISORY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LATIMER AND 
   HASKELL. 

 * THE STRONG WINDS HAVE DECREASED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:14 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 30, 3:14 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT FRI APR 30 2010

.DISCUSSION...
NARROW LINE OF CONVECTION STARTING TO BACKBUILD INTO NORTHWEST OK
EARLY THIS MORNING OUT AHEAD OF A SURFACE BOUNDARY. WILL GO AHEAD AN
CARRY HIGHEST POPS ACROSS THE WEST...WITH ANTICIPATED DEVELOPMENT
ACROSS ERN ZONES LATER THIS AFTERNOON. ADDITIONALLY...VERY GUSTY
CONDITIONS ONGOING..AND THEREFORE WILL ISSUE A WIND ADVISORY FOR OK
ZONES...AND LEAVE NW AR OUT FOR NOW. SLOW PROGRESSION OF UPPER
TROUGH AND SURFACE BOUNDARY PROGRESSION WILL RESULT IN CONTINUED
RAIN CHANCES INTO SUNDAY...WHEN AT THAT TIME MOISTURE GETS SHOVED
EASTWARD.  NEXT UPPER TROUGH TO MOVE IN TO THE PLAINS MONDAY...BUT
APPEARS LITTLE IN THE WAY OF MOISTURE TO WORK WITH...WILL INCLUDE
LOW RAIN CHANCES ACROSS WRN ZONES MON EVE. THROUGH MID WEEK WARMER
TEMPS AND CONTINUED DRY FORECAST AS ZONAL UPPER FLOW BECOMES THE
RULE. TEMPERATURE WISE...GENERALLY FOLLOWED A BLEND OF THE ECMWF AND
GFS/MEX NUMBERS FOR THE EXTENDED...STAYED A LITTLE COOLER THAN THE
MAV FOR EARLY PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  52  70  50 /  50  20  50  50
FSM   81  60  73  55 /  60  50  70  80
MLC   80  53  73  51 /  40  10  60  60
BVO   80  47  67  47 /  50  20  40  50
FYV   78  52  71  47 /  60  50  70  90
BYV   77  54  71  48 /  60  50  70  90
MKO   81  54  73  49 /  40  20  60  70
MIO   80  51  70  48 /  50  20  60  70
F10   80  52  71  49 /  40  20  60  50
HHW   82  60  74  54 /  40  50  60  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075.

AR...NONE.
&&

SHORT TERM...07
LONG TERM....23
Hazardous weather outlook, Apr 29, 5:07 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU APR 29 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CDT THU APR 29 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...MAINLY EASTERN OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG GUSTY SOUTH WINDS WILL CONTINUE INTO THE MID EVENING HOURS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. FREQUENT GUSTS IN
EXCESS OF 40 MPH WILL CONTINUE ACROSS MAINLY NORTHEAST OKLAHOMA.
WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...ALTHOUGH THE MAXIMUM
GUST SPEED WILL DECREASE.

THUNDERSTORM CHANCES WILL INCREASE ACROSS MAINLY EASTERN OKLAHOMA
LATE TONIGHT IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. SEVERE
WEATHER IS NOT EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
ELEVATED THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS MUCH OF THE
AREA FRIDAY MORNING. A FEW STORMS COULD PRODUCE MARGINALLY SEVERE
HAIL...AND THIS ACTIVITY MAY INTENSIFY AND BECOME MORE SURFACE BASED
DURING THE AFTERNOON AS IT MOVES INTO FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.

THE DRY LINE IS EXPECTED TO PUSH INTO FAR EASTERN OKLAHOMA AND STALL
DURING THE LATE AFTERNOON AND EVENING. INSTABILITY ALONG THE DRY
LINE IS LIKELY TO BE LIMITED DUE TO THE MORNING STORMS.
THEREFORE...THE THREAT OF ANY AFTERNOON OR EVENING REDEVELOPMENT
APPEARS MINIMAL. HOWEVER...IF THUNDERSTORMS IN THE MORNING AND
EARLY AFTERNOON ARE LESS WIDESPREAD THAN ANTICIPATED...THIS COULD
ALLOW FOR MORE INSTABILITY AND A GREATER CHANCE OF SEVERE
THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE DURING THE AFTERNOON
AND EVENING HOURS. AT THIS TIME...THE BEST CHANCES OF
REDEVELOPMENT WOULD BE ACROSS FAR NORTHEASTERN OKLAHOMA AND
NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. THE OVERALL THREAT OF
SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT.

THUNDERSTORMS CHANCES WILL CONTINUE THROUGH EARLY NEXT WEEK AS AN
UPPER LEVEL TROUGH REMAINS TO OUR WEST AND A FRONTAL BOUNDARY
LINGERS NEARBY. ANY SEVERE WEATHER SHOULD BE LIMITED TO SOUTHEAST
OKLAHOMA ON SATURDAY...WITH LESSENING CHANCES OF THUNDERSTORMS
SUNDAY INTO EARLY NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS REGARDING SEVERE THUNDERSTORM
POTENTIAL FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:31 AM CDTSpecial Weather StatementTSAKay29 min
Apr 30, 7:56 AM CDTSpecial Weather StatementTSAOsage34 min
Apr 30, 8:09 AM CDTSpecial Weather StatementTSAOsage21 min
Apr 30, 8:11 AM CDTSpecial Weather StatementTSAOsage49 min
Apr 30, 8:28 AM CDTSpecial Weather StatementTSANowata, Rogers47 min
Apr 30, 8:31 AM CDTSpecial Weather StatementTSANowata, Rogers44 min
Apr 30, 9:17 AM CDTSpecial Weather StatementTSAOsage43 min
Apr 30, 11:54 AM CDTSpecial Weather StatementTSAOkfuskee36 min
Apr 30, 1:10 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee35 min
Apr 30, 1:26 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Wagoner64 min
Apr 30, 1:40 PM CDTSpecial Weather StatementTSACraig, Ottawa35 min
Apr 30, 1:59 PM CDTSpecial Weather StatementTSAPushmataha31 min
Apr 30, 2:11 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah64 min
Apr 30, 2:28 PM CDTSpecial Weather StatementTSALatimer, Pushmataha47 min
Apr 30, 2:42 PM CDTSpecial Weather StatementTSAHaskell48 min
Apr 30, 2:44 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pittsburg, Pushmataha46 min
Apr 30, 2:59 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha46 min
Apr 30, 3:08 PM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Sequoyah30 min
Apr 30, 3:50 PM CDTSpecial Weather StatementTSASequoyah40 min
Apr 30, 3:55 PM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah50 min
Apr 30, 5:05 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha40 min

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.